Alert archive / Virginia / Wind Advisories in 2025

Wind Advisory 15, NWS Blacksburg, VA

November 15, 2025Alleghany County, Ashe County, Watauga County, North Carolina; 25 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this wind advisory at Nov 15, 2025, 11:59 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 25 counties in Virginia; 4 counties in West Virginia. It took effect at Nov 16, 2025, 12:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2025, 11:59 AM EST (16:59 UTC)
In effect from
Nov 16, 2025, 12:00 AM EST
Expired
Nov 16, 2025, 12:00 PM EST
In force
12 hr
Issued by
NWS Blacksburg, VA
All 32 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS71 KRNK 151659
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1159 AM EST Sat Nov 15 2025

NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-160300-
/O.NEW.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Union, Alderson, Hot Springs, Roanoke,
Tazewell, Flat Top, Volney, Pulaski, Covington, Independence,
Galax, Pearisburg, Marion, Sparta, Whitetop, Clifton Forge,
Floyd, Quinwood, Salem, Hix, Lewisburg, White Sulphur Springs,
New Castle, Bluefield, Hinton, Troutdale, Boone, Blacksburg,
Fincastle, West Jefferson, Bland, Rainelle, Duo, Wytheville, and
Radford
1159 AM EST Sat Nov 15 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST 
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of northwest North Carolina, southwest and west 
  central Virginia, and southeast West Virginia.

* WHEN...From midnight tonight to noon EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EB
2 follow-up statements
507 
WWUS71 KRNK 160004
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
704 PM EST Sat Nov 15 2025

VAZ024-034-035-161200-
/O.EXA.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/
Rockbridge-Bedford-Amherst-
Including the cities of Buena Vista, Bedford, Lexington, and
Amherst
704 PM EST Sat Nov 15 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST 
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Amherst, Bedford, and Rockbridge counties.

* WHEN...From midnight tonight to noon EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-161200-
/O.CON.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of White Sulphur Springs, Hix, Radford,
Floyd, Bland, Flat Top, Covington, Independence, Roanoke, Salem,
Pearisburg, Clifton Forge, Tazewell, Union, Lewisburg, Fincastle,
Sparta, Blacksburg, Whitetop, Hinton, New Castle, West Jefferson,
Hot Springs, Duo, Troutdale, Marion, Quinwood, Bluefield, Boone,
Rainelle, Volney, Wytheville, Pulaski, Galax, and Alderson
704 PM EST Sat Nov 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST 
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of northwest North Carolina, southwest Virginia, 
  and southeast West Virginia.

* WHEN...From midnight tonight to noon EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

PW
755 
WWUS71 KRNK 160831
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
331 AM EST Sun Nov 16 2025

NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-161700-
/O.CON.KRNK.WI.Y.0015.000000T0000Z-251116T1700Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Floyd, Marion, Blacksburg, Roanoke, Hot
Springs, Boone, Sparta, Pulaski, White Sulphur Springs,
Wytheville, Bland, Whitetop, Union, Covington, Bluefield, Hinton,
Independence, Rainelle, Clifton Forge, Troutdale, Quinwood,
Volney, Fincastle, Duo, Hix, Alderson, Tazewell, West Jefferson,
Pearisburg, Galax, Lewisburg, Radford, Flat Top, New Castle, and
Salem
331 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of northwest North Carolina, southwest and west 
  central Virginia, and southeast West Virginia.

* WHEN...Until noon EST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

VAZ024-034-035-161700-
/O.CON.KRNK.WI.Y.0015.000000T0000Z-251116T1700Z/
Rockbridge-Bedford-Amherst-
Including the cities of Buena Vista, Amherst, Bedford, and
Lexington
331 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Amherst, Bedford, and Rockbridge Counties.

* WHEN...Until noon EST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:29 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 15, 9:29 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
929 AM EST Sat Nov 15 2025

.SYNOPSIS...
A surface low tracking through the Great Lakes region today and
Sunday may bring some light rain showers to the mountains;
however, chances remain low, with the best chances remaining
across SE West Virginia. Dry and windy conditions in the wake of
the low may increase fire weather concerns once again on
Sunday. Rain chances return Tuesday and Wednesday as another
system pushes through the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 920 AM EST Saturday...

No major changes were made to the forecast this morning. Light
showers that were evident across portions of SE West Virginia
this morning have since dissipated. Expect another round of
showers to develop tonight and overnight as the cold front
approaches these regions.

Previous Discussion:

Key Messages:

1) Well above normal temperatures today.

2) Rain showers increase for the mountains.

Strong southwest flow ahead of an approaching front will
continue to bring very warm, above normal temperatures for the
region. Temperatures remain very mild this morning, with many locations
still remaining in the upper 40s to lower 50s. A quick warm up
is expected today and afternoon highs top out in the mid 60s to
lower 70s. Moisture will be lacking, but a few areas of showers
will develop across the mountains, but these should remain
rather isolated through this evening. As the front moves closer
tonight, should see a slight uptick in shower coverage over the
mountains. Areas along and east of the Blue Ridge are unlikely
to see any rain associated with this approaching front.

Prefrontal winds become increasingly gusty today, associated
with a strengthening low level jet. Gusts this afternoon into
the 20mph range can be expected. Winds will continue to increase
through tonight with some of the higher elevations possibly
surpassing 30mph at times.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 230 AM EST Saturday...

Key Messages:

1) Dry and breezy conditions are expected for Sunday and
Monday.

2) Low pressure will arrive on Tuesday, bringing the potential
for rain, more so for areas north of Highway 460.

3) Temperatures will be near normal for most of the period.

High pressure will return to the lower Mid-Atlantic on Sunday
in the wake of a cold front passing across the region. In
addition to decreasing clouds, the arrival of drier air and
breezy northwest winds persisting through Monday will make for
another period of elevated fire concerns where, given abundant
dry fuels such as fallen leaves and dead brush already in place,
these weather conditions may help any fires to spread quickly.

Clouds will increase on Monday night as low pressure approaches
from the west, with confidence increasing for rain on Tuesday.
Latest data continues to hint at a brief period of light
freezing rain impacting the higher ridges north of I-64 of
western Greenbrier County into Bath and Alleghany VA Counties on
Tuesday morning. As the development of this low pressure system
comes into better focus, the majority of total rainfall Tuesday
into Tuesday night appears focused north of Highway 460, with
the highest totals occurring north of I-64 west of Covington -
generally in the 0.25" to 0.50" range. Rainfall totals further
south and east taper down to a few hundredths of an inch toward
the VA/NC state border. That stated, still working to resolve
uncertainty in the data, so have low confidence in these totals
at this time.

In the wake of Sunday's cold front, temperatures will be near
seasonable normals through the remainder of the period.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 240 AM EST Saturday...

Key Points:

1) Cool high pressure will wedge southward from New England
through much of the period.

2) A cold front will bring rain chances to the region Friday
evening.

With coverage of rainfall decreasing Tuesday night as low
pressure passes to the east, expect mainly residual showers for
Wednesday as weak high pressure wedges across the Mid-Atlantic
from New England. This weather pattern will remain in place
through the second half of the workweek, maintaining cool
windflow from the east-northeast. Will be keeping an eye on a
deep low pressure system developing across the central Plains on
Thursday that will trigger a few showers across the mountains
on early Friday. The low pressure system will quickly pass
across the Great Lakes, drawing a cold front toward the
Appalachian chain Friday evening that will bring widespread
coverage of rain to our area.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
As of 630 AM EST Saturday...

Mostly VFR this morning, but some MVFR cigs are noted across
West Virginia.

Some stratus persisting across the mountains, but this generally
remains in the the 3-5kft range. Clear skies east of the
mountains. Cirrus will increase areawide through the day ahead
of an approaching cold front from the west.

Isolated mountain showers develop today, but better coverage of
showers come late in the current TAF period with the actual
frontal passage. This could result in some brief MVFR for
BLF/LWB. Not expecting much rain east of the those terminals.

Increasingly gusty winds can be expected today, generally from
the WSW. Some gusts in excess of 20 to 25kts possible, and this
will continue into the overnight tonight. With a increasing low
level jet, wind shear also becomes a concern. This will be
especially true late this afternoon and into tonight.

.EXTENDED AVIATION OUTLOOK...

Conditions should be mainly VFR through Wednesday, outside any
mountain rain showers that may bring local sub-VFR cigs to
mountain TAF sites. Gusty winds continue through Monday, with
the strongest gusts expected on Sunday.

&&

.FIRE WEATHER...
As of 145 AM EST Saturday...

Key Message:

1) Gusty conditions return today, but more moisture increases
RH areawide.

2) Gusty and dry conditions return on Sunday, with fire weather
   concerns returning.

Gusty winds today and very warm with afternoon highs into the
the 60s and 70s. Fortunately, min RH values expected to be in
the 50 percent range. However, leaf litter still remains dry
from multiple days of drying this past week, but increased
humidity should prevent rapid fire spread through tonight.

The bigger concern for fire danger arrives on Sunday behind a
mostly dry cold front passage. A few showers associated with the
front will mainly be confined to SE West Virginia. Little to no
rain expected for the Blue Ridge and east. This front will bring
very gusty northwest winds in excess of 30 mph, along with a
much drier airmass. Temperatures Sunday afternoon will also rise
into the mid/upper 50s to low 60s in the mountains, to mid
upper 60s east of the mountains...RH mins will drop into the 20
percent range. This brings a heightened fire weather concern for
Sunday, nearly areawide.

Although winds will be slightly less on Monday, still will see
gusts into the 20 mph range at times. Even lower min RH values
into the teens will result in continued heightened fire
awareness through Monday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG
NEAR TERM...BMG/EB
SHORT TERM...NF
LONG TERM...NF
AVIATION...BMG
FIRE WEATHER...BMG
Hazardous weather outlook, Nov 15, 2:36 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
236 AM EST Sat Nov 15 2025

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-160745-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
236 AM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:37 PM ESTFire Weather WatchRNKCaswell, Rockingham, Stokes, Surry, Wilkes, Yadkin12 hr

Nearby

Wind Advisories in Virginia, 2025Wind Advisories in West Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.